Alert archive / Utah / Special Weather Statements in 2017
Special Weather Statement, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this special weather statement at Aug 7, 2017, 4:09 PM MDT for Rich County, Utah. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2017, 4:09 PM MDT (22:09 UTC)
- Expired
- Aug 7, 2017, 5:00 PM MDT
- In force
- 51 min
- Issued by
- NWS Salt Lake City, UT
County Rich County, UT
The radar
The Salt Lake City radar (KMTX), 114 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 10.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 58 J/kg
- Mixed-layer CIN
- -233 J/kg
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
271
WWUS85 KSLC 072209
SPSSLC
Special Weather Statement
National Weather Service Salt Lake City UT
409 PM MDT MON AUG 7 2017
UTZ007-072300-
Wasatch Mountains I-80 North UT-
409 PM MDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CACHE AND NORTHERN
RICH COUNTIES UNTIL 500 PM MDT...
At 407 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm near Laketown...moving northeast at 5 mph.
Additional thunderstorms are located to the southwest of Laketown
over northern Rich county.
Penny to nickel size hail and wind gusts of 40 to 55 mph will be
possible.
Locations impacted include...
Randolph, Laketown, Garden City, Garden, Meadowville, Pickelville and
Lakota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
If on or near Bear Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4168 11106 4157 11144 4186 11166 4200 11141
4200 11105
TIME...MOT...LOC 2207Z 228DEG 5KT 4187 11133
$$
CRKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this special weather statement went out at Aug 7, 10:16 AM MDT, 5 hours 53 minutes earlier.
Area forecast discussion, Aug 7, 10:16 AM MDT, 5 hours 53 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1016 AM MDT Mon Aug 7 2017 .SYNOPSIS...Weakening high pressure aloft centered over the Great Basin will lead to an increase in thunderstorm activity across mainly northern and central Utah for the first half of the week. && .DISCUSSION...A low-amplitude upper ridge across the interior west with an upstream trough over Oregon/northern California will maintain a west-southwest flow aloft across the Great Basin through midweek. PWAT values will remain somewhat elevated across the region, though values will show a modest decrease across the far south the next couple of days. Convective activity will likely concentrate across the northern and central portion of the state through midweek. The main driving force will be the various weak shortwaves ejecting out of the upper trough over northern California. One such feature moving into northeast Utah will produce light showers before exiting the area early this afternoon. A second feature will bring a few showers/isolated thunderstorms to northwest Utah late this morning and through the afternoon hours. Nocturnal convection will likely develop along a weak dynamic feature moving east-northeast out of Nevada and into west-central Utah this evening. Sufficient instability and dynamic lift will exist overnight through Tuesday morning to maintain convection northern and portions of central Utah. Northern Utah will likely become the most active area for convection late Tuesday/Tuesday night as the flow turns more westerly ahead of a somewhat stronger shortwave Tuesday night. Central and southern Utah will see convection, though this activity will be tied more closely to the terrain during the afternoon/early evening hours. A slight building of heights across southern/central Utah Wednesday will further reduce convection, and confine what develops to the higher terrain. Northern Utah/southwest Wyoming will remain the focus for convective activity as PWAT values remain elevated and subsequent shortwaves track east through the area. .AVIATION...Southerly winds at the SLC terminal are expected to shift to the northwest between 18-20Z. Convection is expected to develop and impact the Salt Lake area later this afternoon into this evening with a 30% chance of gusty and erratic outflow winds at the SLC terminal between 21-01Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...CONGER AVIATION...KRUSE For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Aug 7, 5:27 AM MDT, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 527 AM MDT Mon Aug 7 2017 UTZ001>016-019>021-517-518-WYZ021-081300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 527 AM MDT Mon Aug 7 2017 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Scattered to numerous showers and thunderstorms are expected across the central through northern outlook area this afternoon through this evening, while storms will be less numerous across the far south. Some of the storms could produce locally heavy rainfall. Gusty winds may emanate from the storms late this afternoon and evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Thunderstorm coverage should become more confined to the northern portions of the outlook area Tuesday into Wednesday. Moisture could gradually return to the south by the weekend. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
In the hours before
Special weather statement, Aug 7, 3:40 PM MDT, 29 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 340 PM MDT MON AUG 7 2017 WYZ021-072215- Southwest Wyoming WY- 340 PM MDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL UINTA COUNTY UNTIL 415 PM MDT... At 339 PM MDT, National Weather Service doppler radar indicated a strong thunderstorm 10 miles east of Evanston...moving northeast at 30 mph. This storm will cross I-80 shortly. Penny size hail and winds in excess of 40 mph will be possible. Locations impacted include... Carter, Ragen and Leroy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4117 11071 4127 11091 4154 11070 4148 11038 TIME...MOT...LOC 2139Z 213DEG 24KT 4129 11076 NC
Special weather statement, Aug 7, 3:47 PM MDT, 22 minutes before
Special Weather Statement National Weather Service Salt Lake City UT 347 PM MDT MON AUG 7 2017 UTZ007-072215- Wasatch Mountains I-80 North UT- 347 PM MDT MON AUG 7 2017 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CACHE AND NORTHWESTERN RICH COUNTIES UNTIL 415 PM MDT... At 347 PM MDT, National Weather Service doppler radar indicated a strong thunderstorm 11 miles southwest of Laketown...moving northeast at 5 mph. Penny to nickel size hail and wind gusts of 40 to 55 mph will be possible. Locations impacted include... Laketown, Garden and Meadowville. Another severe thunderstorm is located to the northeast of this storm, near Laketown. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches, take shelter in a sturdy building. && LAT...LON 4160 11140 4170 11162 4191 11149 4177 11118 TIME...MOT...LOC 2147Z 223DEG 6KT 4170 11146 CRK
Special weather statement, Aug 7, 4:09 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Salt Lake City UT
409 PM MDT MON AUG 7 2017
UTZ007-072300-
Wasatch Mountains I-80 North UT-
409 PM MDT MON AUG 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CACHE AND NORTHERN
RICH COUNTIES UNTIL 500 PM MDT...
At 407 PM MDT, National Weather Service Doppler radar indicated a
strong thunderstorm near Laketown...moving northeast at 5 mph.
Additional thunderstorms are located to the southwest of Laketown
over northern Rich county.
Penny to nickel size hail and wind gusts of 40 to 55 mph will be
possible.
Locations impacted include...
Randolph, Laketown, Garden City, Garden, Meadowville, Pickelville and
Lakota.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If threatening weather approaches, take shelter in a sturdy building.
If on or near Bear Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4168 11106 4157 11144 4186 11166 4200 11141
4200 11105
TIME...MOT...LOC 2207Z 228DEG 5KT 4187 11133
CRKThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 3:38 PM MDT | Severe Thunderstorm Warning | SLC | Rich | 37 min |
| Aug 7, 3:47 PM MDT | Special Weather Statement | SLC | Rich | 28 min |
| Aug 7, 4:24 PM MDT | Areal Flood Advisory | SLC | Cache, Rich | 2 hr |
| Aug 7, 3:40 PM MDT | Special Weather Statement | SLC | Uinta | 35 min |
Nearby
Special Weather Statements in Utah, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.